MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Restenosis (4576)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6).A2 - age at time of event: 74 years old at the time of enrollment.
 
Event or Problem Description
Elegance clinical trial.It was reported ischemia occurred.The subject underwent treatment with the ranger drug-coated balloon and eluvia drug-eluting stents on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was located in the left external iliac artery with 6mm proximal reference vessel diameter and 6.5mm distal reference vessel diameter with lesion length of 60mm with 70% stenosis and was classified as tasc ii a lesion.Treatment of target lesion was performed by dilation using 7mm x 60mm ranger drug-coated balloon study device.Following post-treatment was performed by placement of 9mm x 60mm epic vascular self-expanding stent and the final residual stenosis was noted to be 30%.On (b)(6) 2023, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2023, the subject visited the hospital, computed tomography angiography runoff showed significant stenosis in the left distal external iliac artery (eia) stent.However, no action was taken at that point of time.On (b)(6) 2023, the subject was admitted to the hospital for reintervention of left lower extremity peripheral arterial occlusive disease.The subject was diagnosed with left lower extremity chronic limb threatening ischemia with minor tissue loss, with prior hybrid intervention.Subsequently, during the operative procedure, subject underwent angiography which revealed severe stenosis in left distal external iliac artery stent and new severe stenosis of the left proximal superficial femoral artery.Patency noted in bilateral renal arteries, common iliac arteries, internal iliac artery, common femoral artery, profunda femoral artery and 3 vessel runoffs to the foot.On the same day, 165 days post index procedure, severe stenosis noted in the left distal external iliac artery was treated by performing intravascular lithotripsy using 8mm x 30mm non-boston scientific balloon, followed by placement of 9mm x 40mm epic self-expanding stent which was post dilated using 8mm x 40mm sterling balloon.Subsequently, severe restenosis in the left proximal superficial femoral artery was treated by pre-dilation using 4.5mm x 40mm sterling balloon followed by drug coated balloon angioplasty using 6mm x 40mm ranger drug coated balloon.Post treatment, the final residual stenosis was noted to be 0% with no evidence of dissection and preserved runoff to the left foot.On the next day, the subject was discharged from the hospital as subject was deemed medically stable for discharge.The outcome of the event is considered to be ongoing.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Elegance clinical trial it was reported ischemia occurred.The subject underwent treatment with the ranger drug-coated balloon and eluvia drug-eluting stents on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was located in the left external iliac artery with 6mm proximal reference vessel diameter and 6.5mm distal reference vessel diameter with lesion length of 60mm with 70% stenosis and was classified as tasc ii a lesion.Treatment of target lesion was performed by dilation using 7mm x 60mm ranger drug-coated balloon study device.Following post-treatment was performed by placement of 9mm x 60mm epic vascular self-expanding stent and the final residual stenosis was noted to be 30%.On the third day of (b)(6) 2023, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2023, the subject visited the hospital, computed tomography angiography runoff showed significant stenosis in the left distal external iliac artery (eia) stent.However, no action was taken at that point of time.On (b)(6) 2023, the subject was admitted to the hospital for reintervention of left lower extremity peripheral arterial occlusive disease.The subject was diagnosed with left lower extremity chronic limb threatening ischemia with minor tissue loss, with prior hybrid intervention.Subsequently, during the operative procedure, subject underwent angiography which revealed severe stenosis in left distal external iliac artery stent and new severe stenosis of the left proximal superficial femoral artery.Patency noted in bilateral renal arteries, common iliac arteries, internal iliac artery, common femoral artery, profunda femoral artery and 3 vessel runoffs to the foot.On the same day, 165 days post index procedure, severe stenosis noted in the left distal external iliac artery was treated by performing intravascular lithotripsy using 8mm x 30mm non-boston scientific balloon, followed by placement of 9mm x 40mm epic self-expanding stent which was post dilated using 8mm x 40mm sterling balloon.Subsequently, severe restenosis in the left proximal superficial femoral artery was treated by pre-dilation using 4.5mm x 40mm sterling balloon followed by drug coated balloon angioplasty using 6mm x 40mm ranger drug coated balloon.Post treatment, the final residual stenosis was noted to be 0% with no evidence of dissection and preserved runoff to the left foot.On the next day, the subject was discharged from the hospital as subject was deemed medically stable for discharge.The outcome of the event is considered to be ongoing.It was further reported that on (b)(6) 2023 post treatment, the final residual stenosis was noted to be 0%.Subsequently, 80% severe restenosis in the left proximal superficial femoral artery (sfa).Post treatment, the final residual stenosis was noted to be 30%.On (b)(6) 2023, the event was considered to be resolved and the subject was discharged from the hospital as subject was deemed medically stable for discharge.
 
Event or Problem Description
Elegance clinical trial it was reported ischemia occurred.The subject underwent treatment with the ranger drug-coated balloon and eluvia drug-eluting stents on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was located in the left external iliac artery with 6mm proximal reference vessel diameter and 6.5mm distal reference vessel diameter with lesion length of 60mm with 70% stenosis and was classified as tasc ii a lesion.Treatment of target lesion was performed by dilation using 7mm x 60mm ranger drug-coated balloon study device.Following post-treatment was performed by placement of 9mm x 60mm epic vascular self-expanding stent and the final residual stenosis was noted to be 30%.On the third day of (b)(6) 2023, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2023, the subject visited the hospital, computed tomography angiography runoff showed significant stenosis in the left distal external iliac artery (eia) stent.However, no action was taken at that point of time.On (b)(6) 2023, the subject was admitted to the hospital for reintervention of left lower extremity peripheral arterial occlusive disease.The subject was diagnosed with left lower extremity chronic limb threatening ischemia with minor tissue loss, with prior hybrid intervention.Subsequently, during the operative procedure, subject underwent angiography which revealed severe stenosis in left distal external iliac artery stent and new severe stenosis of the left proximal superficial femoral artery.Patency noted in bilateral renal arteries, common iliac arteries, internal iliac artery, common femoral artery, profunda femoral artery and 3 vessel runoffs to the foot.On the same day, 165 days post index procedure, severe stenosis noted in the left distal external iliac artery was treated by performing intravascular lithotripsy using 8mm x 30mm non-boston scientific balloon, followed by placement of 9mm x 40mm epic self-expanding stent which was post dilated using 8mm x 40mm sterling balloon.Subsequently, severe restenosis in the left proximal superficial femoral artery was treated by pre-dilation using 4.5mm x 40mm sterling balloon followed by drug coated balloon angioplasty using 6mm x 40mm ranger drug coated balloon.Post treatment, the final residual stenosis was noted to be 0% with no evidence of dissection and preserved runoff to the left foot.On the next day, the subject was discharged from the hospital as subject was deemed medically stable for discharge.The outcome of the event is considered to be ongoing.It was further reported that on (b)(6) 2023 post treatment, the final residual stenosis was noted to be 0%.Subsequently, 80% severe restenosis in the left proximal superficial femoral artery (sfa).Post treatment, the final residual stenosis was noted to be 30%.On (b)(6) 2023, the event was considered to be resolved and the subject was discharged from the hospital as subject was deemed medically stable for discharge.It was further reported that the subject was diagnosed with restenosis in the left iliofemoral artery (001).
 
Additional Manufacturer Narrative

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18378679
Report Number2124215-2023-71937
Device Sequence Number7797633
Product Code ONU
UDI-Device Identifier08714729976264
UDI-Public08714729976264
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number08423H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/20/2024
07/01/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date03/13/2024
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceBlack Or African American